Had kidney transplant done. On medicine. Started constipation and diarrhoea. How to get rid of this?

default
Posted on Wed, 8 Aug 2012 in Kidney Conditions
Question: I rec'd a kidney transplant XXXXXXX 1. It is working fine, but I am having a hard time getting used to the drugs, especially Myfortic. I have to take 8/day, four in the AM and 4 in the PM. I have divided it into fourths, ie. 2 at a time. I also have been taking it either one hr before a meal or two hrs after. But it seems to disagree with my digestive tract, first there was constipation and now the runs. I am back to work now and worried that I won't make it to the bathroom in time. The folks in Post-Transplant just tell me to take Immodium. Is this the way it is always going to be?
doctor
Answered by Dr. Pragnesh Vachharajani 8 hours later
Hi,
Thanks for posting your query.

I can appreciate your concern. What you are having one of the commonest side effect the drug Myfortic.


Myfortic contains the drug "Mycophenolate" and it is used in combination with other medications to keep your body from attacking and rejecting your transplanted kidney.

It belongs to a class of medications called immunosuppressants. This medication works by lowering your body's immune system activity.

Gastric problems are common with this kind of drugs. I do not see any reason for worry.

Your colleagues are right you can take Imodium at times for temporary relief. If your diarrhoea is heavy, bloody, or lasts for more than a day then you should get medical attention and at least speak to your doctor about this.
I hope this helps, please feel free to ask again if you have something more to ask.

In case you do not have further query please accept the answer.

Regards,

Dr.Pragnesh



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pragnesh Vachharajani 9 hours later
It has been off and on for over a month. Should I expect this to continue indefinitely? It is not that easy to live with. XXXXXX
doctor
Answered by Dr. Pragnesh Vachharajani 6 minutes later
Hi,

Good to hear from you again.

Normally the side effects are dose dependent.

Just try to speak to your doctor once .He might adjust dose which can help.

In mean time please take imodium as and when required.

Regards,

Dr.Pragnesh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pragnesh Vachharajani

General & Family Physician

Practicing since :1995

Answered : 4036 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  
Medical Procedures ,  
Medical Topics ,  

Recent questions on  Piperidines

doctor1 MD

yes i have same symptoms as described below; this is after I catched a very bad cold and my doctor prescribed desloratadine here is how I can best...

doctor1 MD

Hi, I am a 21 yr old male currently on paroxetine to treat my social anxiety disorder. although i enjoy the effects of the pill and see improvement...

doctor1 MD

i am up to 150McG/hour of fentanyl. The 72 hour patches seem to work well for about 36. I experience breakthrough pain after 18 hours. This has...

doctor1 MD

Hi Doc, what is the difference between Mintop & Mintop Forte? - this wrt Dr.Reddy s product I m asking here.. And also I need to know which is the...

doctor1 MD

I am having a lot of hair fall , please suggest ways to stop my hair fall.

doctor1 MD

Have been on Paxil for 2 months with no side effects until 2 weeks ago when I awakened unable to focus with both eyes and had headache as well as...

doctor1 MD

Dear Doctor, I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after...

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2